×

zbMATH — the first resource for mathematics

New sufficient convergence conditions for the secant method. (English) Zbl 1081.65043
Summary: We provide new sufficient conditions for the convergence of the secant method to a locally unique solution of a nonlinear equation in a Banach space. Our new idea uses “Lipschitz-type” and center-“Lipschitz-type” instead of just “Lipschitz-type” conditions on the divided difference of the operator involved. It turns out that this way our error bounds are more precise than the earlier ones and under our convergence hypotheses we can cover cases where the earlier conditions are violated.

MSC:
65H10 Numerical computation of solutions to systems of equations
65B05 Extrapolation to the limit, deferred corrections
65G99 Error analysis and interval analysis
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] I. K. Argyros: A convergence theorem for Newton-like methods under generalized Chen-Yamamoto-type assumptions. Appl. Math. Comput. 61 (1994), 25-37. · Zbl 0796.65077 · doi:10.1016/0096-3003(94)90144-9
[2] I. K. Argyros: On a new Newton-Mysovskii-type theorem with applications to inexact-Newton-like methods and their discretizations. IMA J. Numer. Anal. 18 (1998), 37-56. · Zbl 0905.65064 · doi:10.1093/imanum/18.1.37
[3] I. K. Argyros and F. Szidarovszky: The Theory and Application of Iteration Methods. CRC Press, Boca Raton, 1993. · Zbl 0844.65052
[4] W. E. Bosarge and P. L. Falb: A multipoint method of third order. J. Optimiz. Th. Applic. 4 (1969), 156-166. · Zbl 0172.18703 · doi:10.1007/BF00930576
[5] J. E. Dennis: Toward a unified convergence theory for Newton-like methods. Nonlinear Functional Analysis (L. B. Rall, ed.). Academic Press, New York, 1971. · Zbl 0276.65029
[6] J. M. Guti?rrez: A new semilocal convergence theorem for Newton?s method. J. Comput. Appl. Math. 79 (1997), 131-145. · Zbl 0872.65045 · doi:10.1016/S0377-0427(97)81611-1
[7] J. M. Guti?rrez, M. A. Hernandez and M. A. Salanova: Accessibility of solutions by Newton?s method. Intern. J. Comput. Math. 57 (1995), 239-247. · Zbl 0844.47035 · doi:10.1080/00207169508804427
[8] M. A. Hernandez, M. J. Rubio and J. A. Ezquerro: Secant-like methods for solving nonlinear integral equations of the Hammerstein type. J. Comput. Appl. Math. 115 (2000), 245-254. · Zbl 0944.65146 · doi:10.1016/S0377-0427(99)00116-8
[9] L.V. Kantorovich and G. R. Akilov: Functional Analysis in Normed Spaces. Pergamon Press, Oxford Press, 1982.
[10] J. M. Ortega and W. C. Rheinboldt: Iterative Solution of Nonlinear Equations in Several Variables. Academic Press, New York, 1970.
[11] F. A. Potra: Sharp error bounds for a class of Newton-like methods. Libertas Mathematica 5 (1985), 71-84. · Zbl 0581.47050
[12] T. Yamamoto: A convergence theorem for Newton-like methods in Banach spaces. Numer. Math. 51 (1987), 545-557. · Zbl 0633.65049 · doi:10.1007/BF01400355
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.